Texas, 2025Hail and Damaging Wind in Texas, April 25, 2025
April 25, 2025 · NWS MAF · 3 events in 2 counties and zones
It was another day of severe weather, caused by a broad trough over the western United States with a dryline near the higher elevations of West Texas and Southeast New Mexico. Numerous splitting supercells impacted portions of the Trans Pecos into Southeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
It was another day of severe weather, caused by a broad trough over the western United States with a dryline near the higher elevations of West Texas and Southeast New Mexico. Numerous splitting supercells impacted portions of the Trans Pecos into Southeast New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 25, 12:59 PM CST, 2 hours 33 minutes earlier. Its key messages:
- Updated at 155 PM CDT Fri Apr 25 2025
- Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out.
- Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe.
Area forecast discussion, Apr 25, 12:59 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
159 PM CDT Fri Apr 25 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 155 PM CDT Fri Apr 25 2025
- Severe storms expected to develop this afternoon/evening. Large
hail and damaging winds will be the primary threats, although a
tornado or two cannot be ruled out.
- Storm chances continue nearly every afternoon/evening this week
for the Permian Basin and Lower Trans-Pecos. A few of these
storms may also be strong to severe.
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 155 PM CDT Fri Apr 25 2025
Upper-level water vapor imagery depicts a trough over California
with southwesterly flow over southeast New Mexico and west Texas.
Shortwave impulses ahead of the aforementioned upper-level trough is
expected to move over the area this afternoon/evening. A dryline
will push eastward and setup along the New Mexico/Texas Panhandle
border. Dew points in the low to mid 60s combined with lift from the
dryline/shortwave should foster the development of showers and
thunderstorms late this afternoon/evening. Strong to severe
thunderstorms are possible, particularly over southeast New Mexico
and the northwestern Permian Basin. Coverage looks to be slightly
less than what we have seen the last few days. Though, large hail
and damaging winds remain the primary threats with any storms that
go severe. Afternoon highs are expected to top out in the 80s and
90s areawide, with overnight lows dropping into the 50s and 60s.
Southwesterly to westerly flow aloft continues Saturday as the upper-
level trough slowly moves its way towards the area. Another
shortwave impulse ahead of the trough moves over southeast New
Mexico/west Texas Saturday afternoon, bringing additional chances of
showers and storms. Showers and storms should once again develop
ahead of the dryline that will be located roughly the same location
as today. At this time, any storms that develop Saturday
afternoon/evening should stay below severe limits. Saturday's highs
are forecast to be in the 80s and 90s for most, with the exception
of upper 70s in northern Lea County New Mexico and the northern
Permian Basin. Saturday night's lows fall into the 50s and 60s.
-Greening
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 155 PM CDT Fri Apr 25 2025
The active weather period looks to continue into the long term
forecast as an upper-level trough hangs out west of the region and
southwest flow persisting aloft. A couple of disturbances look to
move overhead Sunday and Monday, and with the dryline still hanging
around the Permian Basin region, we'll likely see a few
afternoon/evening thunderstorms develop across the Permian Basin,
lower Trans Pecos, and Big Bend areas. Some of these storms could be
severe with sufficient instability and moisture available, so large
hail and damaging winds will continue to be the main threats during
this time. Otherwise, high temperatures in the upper 80s to low 90s
will be common Sunday and Monday.
The upper trough finally makes a move Tuesday, swinging through the
Dessert Southwest and increasing rain chances across the forecast
area Tuesday night. This activity will quickly move out of the
area Wednesday morning as a Pacific front shunts moisture to the
east. A cold front follows Thursday, shifting winds to the north
and knocking temperature down a bit. By the end of the work week,
southwest flow aloft develops once again overhead and the return
of the dryline.
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Fri Apr 25 2025
MVFR cigs continue at MAF and CNM throughout much of this TAF
period. Showers and thunderstorms are possible at all terminals this
evening through Saturday afternoon, but have left out of TAFs due to
low coverage. Southerly to southeasterly winds may occasionally gust
between 20-30 kts at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 80 63 91 / 30 40 30 10
Carlsbad 62 89 59 94 / 30 10 10 10
Dryden 66 90 65 91 / 10 10 10 20
Fort Stockton 67 93 66 96 / 20 20 10 20
Guadalupe Pass 59 82 60 86 / 20 0 10 0
Hobbs 60 81 60 91 / 40 40 20 10
Marfa 57 87 55 88 / 10 10 10 20
Midland Intl Airport 66 82 63 91 / 30 20 20 10
Odessa 66 83 64 91 / 30 20 20 10
Wink 66 90 64 97 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...55
LONG TERM....27
AVIATION...55
In the hours before
Special weather statement, Apr 25, 1:57 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
257 PM CDT Fri Apr 25 2025
TXZ075-252030-
Pecos TX-
257 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Saragosa, or 29 miles west of Fort Stockton,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Pecos
and southeastern Reeves Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3086 10350 3102 10333 3099 10324 3085 10309
3066 10330 3077 10351
TIME...MOT...LOC 1956Z 288DEG 9KT 3086 10338
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Special weather statement, Apr 25, 2:25 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
Issued by National Weather Service San Angelo TX
325 PM CDT Fri Apr 25 2025
TXZ274-252100-
Reeves County Plains TX-
325 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL REEVES COUNTY THROUGH
400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Saragosa, or 14 miles south of Pecos, moving north at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toyah Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3114 10346 3113 10367 3136 10367 3138 10342
TIME...MOT...LOC 2024Z 180DEG 17KT 3121 10357
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
mkdThunderstorm Wind, Pecos
- When
- April 25, 3:32 PM CST to 3:44 PM CST
- Where
- Pecos County, 6.29 mi WSW of Chancellor
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.650, -103.270
A maximum wind gust of 65 MPH was observed at the Texas Water Development Board site, TWB24 Escalera Flat Farm. This was in association with a severe thunderstorm in the area. The time is estimated from radar data and observations.
Hail, Reeves
- When
- April 25, 6:48 PM CST to 6:54 PM CST
- Where
- Reeves County, 0.59 mi W of Pecos
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.420, -103.490
Pecos County Fire Department reported quarter size hail. Time is estimated from radar.
Hail, Reeves
- When
- April 25, 6:50 PM CST to 6:58 PM CST
- Where
- Reeves County, 2.36 mi W of Pecos
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.420, -103.520
A report of penny size hail was received from MPING. Time is estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Texas, April 25 to 26, 2025$572,000 · EF1 · 13 events
- Flash Flooding and Hail in New Mexico, April 25 to 26, 2025$150,000 · 2.5 in hail · 10 events
- Flood in Michigan, April 25, 2025$34,000 · 1 event
- Tornadoes and Flash Flooding in New Mexico, April 25 to 27, 2025$15,000 · 2.75 in hail · 14 events
- Tornadoes and Flash Flooding in Texas, April 25 to 26, 20254 in hail · 17 events
- Flash Flooding in Ohio, April 25, 2025$20,000 · 2 events
- Winter Weather in California, April 25 to 26, 20257 events
- Hail and Damaging Winds in Georgia, April 25, 20251.25 in hail · 6 events
- Damaging Winds in Tennessee, April 25, 202552 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, April 25, 2025$10,000 · 1 in hail · 4 events
- Damaging Winds in Alabama, April 25, 2025$11,000 · 52 kt wind · 2 events
- Flash Flooding in Tennessee, April 25, 2025$10,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244768, 1244769, 1244770.